Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 21, NWS Portland, OR

May 7, 2014

NWS Portland, OR issued this gale warning at May 7, 2014, 2:51 PM PDT. It took effect at May 8, 2014, 7:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2014, 2:51 PM PDT (21:51 UTC)
In effect from
May 8, 2014, 7:00 AM PDT
Expired
May 8, 2014, 5:00 PM PDT
In force
10 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WHUS76 KPQR 072151
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
251 PM PDT WED MAY 7 2014


PZZ250-255-080600-
/O.UPG.KPQR.GL.A.0012.140508T1400Z-140509T0000Z/
/O.NEW.KPQR.GL.W.0021.140508T1400Z-140509T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
251 PM PDT WED MAY 7 2014

...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 


* WINDS: EXPECT SOUTH WINDS TO GRADUALLY INCREASE TONIGHT. WINDS
  SHOULD THEN INCREASE INTO THE 20 TO 30 KT RANGE LATE THURSDAY
  MORNING INTO EARLY THURSDAY AFTERNOON. A COASTAL JET WILL LIKELY
  ALLOW WIND GUSTS OF 35 TO 40 KT TO OCCUR. EXPECT WINDS TO SHIFT
  TO WESTERLY IN THE LATE AFTERNOON...BUT REMAIN GUSTY IN THE 20
  TO 25 KT RANGE. 

* SEAS: COMBINED SEAS WILL INCREASE QUICKLY FROM 2 TO 4 FEET
  EARLY THURSDAY MORNING TO STEEP AND WIND DRIVEN AT 7 TO 9 
  FEET LATE THURSDAY MORNING AND AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ270-275-080600-
/O.NEW.KPQR.SW.Y.0039.140508T1400Z-140509T0000Z/
/O.CON.KPQR.SI.Y.0060.140508T1400Z-140509T0800Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
251 PM PDT WED MAY 7 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 AM TO
5 PM PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 AM
THURSDAY TO 1 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 7 AM TO
5 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT FROM 7 AM THURSDAY TO 1 AM PDT FRIDAY. 



* WINDS: EXPECT SOUTH WINDS TO GRADUALLY INCREASE TONIGHT. WINDS 
  SHOULD THEN INCREASE INTO THE 20 TO 25 KT RANGE WITH GUSTS TO 
  30 KT LATE THURSDAY MORNING INTO EARLY THURSDAY AFTERNOON. 
  GUSTY WEST 25 KT WINDS WILL THEN SPREAD ACROSS THE WATERS IN 
  THE LATE AFTERNOON AND EVENING HOURS. 

* SEAS: BECOMING STEEP AND WIND DOMINATED THURSDAY MORNING. SEAS
  WILL PUSH INTO THE 7 TO 9 FT RANGE WITH PERIODS RUNNING AROUND 7
  SECONDS LATE THURSDAY MORNING INTO THURSDAY AFTERNOON.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
465 
WHUS76 KPQR 080622
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1122 PM PDT WED MAY 7 2014

PZZ250-255-081430-
/O.CON.KPQR.GL.W.0021.140508T1400Z-140509T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
1122 PM PDT WED MAY 7 2014

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY. 

* WINDS: EXPECT SOUTH WINDS TO GRADUALLY INCREASE TONIGHT. WINDS 
  SHOULD THEN INCREASE INTO THE 20 TO 30 KT RANGE LATE THURSDAY 
  MORNING INTO EARLY THURSDAY AFTERNOON. A COASTAL JET WILL 
  LIKELY ALLOW WIND GUSTS OF 35 TO 40 KT TO OCCUR. EXPECT WINDS 
  TO SHIFT TO WESTERLY IN THE LATE AFTERNOON...BUT REMAIN GUSTY 
  IN THE 20 TO 25 KT RANGE. 

* SEAS: COMBINED SEAS WILL INCREASE QUICKLY FROM 2 TO 4 FEET 
  EARLY THURSDAY MORNING TO STEEP AND WIND DRIVEN AT 7 TO 9 FEET 
  LATE THURSDAY MORNING AND AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ270-275-081430-
/O.CON.KPQR.SI.Y.0060.140508T1400Z-140509T0800Z/
/O.CON.KPQR.SW.Y.0039.140508T1400Z-140509T0000Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
1122 PM PDT WED MAY 7 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 AM
THURSDAY TO 1 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
7 AM TO 5 PM PDT THURSDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 AM
THURSDAY TO 1 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY. 

* WINDS: EXPECT SOUTH WINDS TO GRADUALLY INCREASE TONIGHT. WINDS 
  SHOULD THEN INCREASE INTO THE 20 TO 25 KT RANGE WITH GUSTS TO 
  30 KT LATE THURSDAY MORNING INTO EARLY THURSDAY AFTERNOON. 
  GUSTY WEST 25 KT WINDS WILL THEN SPREAD ACROSS THE WATERS IN 
  THE LATE AFTERNOON AND EVENING HOURS. 

* SEAS: BECOMING STEEP AND WIND DOMINATED THURSDAY MORNING. SEAS 
  WILL PUSH INTO THE 7 TO 9 FT RANGE WITH PERIODS RUNNING AROUND 
  7 SECONDS LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
893 
WHUS76 KPQR 080952
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
252 AM PDT THU MAY 8 2014

PZZ250-255-081800-
/O.CON.KPQR.GL.W.0021.140508T1400Z-140509T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
252 AM PDT THU MAY 8 2014

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON. 

* WINDS: SOUTH WINDS GRADUALLY INCREASING INTO THE 20 TO 30 KT
  RANGE THIS MORNING INTO EARLY THIS AFTERNOON. A COASTAL JET
  WILL LIKELY ALLOW WIND GUSTS OF 35 TO 40 KT TO OCCUR. EXPECT
  WINDS TO SHIFT TO WESTERLY IN THE LATE AFTERNOON...BUT REMAIN
  GUSTY IN THE 20 TO 25 KT RANGE.

* SEAS: COMBINED SEAS WILL INCREASE QUICKLY FROM 2 TO 4 FEET EARLY
  THIS MORNING TO STEEP AND WIND DRIVEN AT 7 TO 9 FEET WITH A
  PERIOD AROUND 9 SECONDS LATE THIS MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ270-275-081800-
/O.EXT.KPQR.SI.Y.0060.140508T1400Z-140509T1500Z/
/O.EXT.KPQR.SW.Y.0039.140508T1400Z-140509T1500Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
252 AM PDT THU MAY 8 2014

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 7 AM THIS
MORNING TO 8 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
7 AM THIS MORNING TO 8 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 7 AM
THIS MORNING TO 8 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 8 AM
PDT FRIDAY. 

* WINDS: SOUTH WINDS GRADUALLY INCREASING TONIGHT INTO THE 20 TO
  25 KT RANGE WITH GUSTS TO 30 KT THIS MORNING INTO EARLY THIS
  AFTERNOON. GUSTY WEST 25 KT WINDS WILL THEN SPREAD ACROSS THE
  WATERS IN THE LATE AFTERNOON AND EVENING HOURS.

* SEAS: BECOMING STEEP AND WIND DOMINATED THIS MORNING. SEAS WILL
  PUSH INTO THE 7 TO 9 FT RANGE WITH PERIODS RUNNING AROUND 7
  SECONDS LATE THIS MORNING INTO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
861 
WHUS76 KPQR 081530
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
830 AM PDT THU MAY 8 2014


PZZ250-255-082330-
/O.CON.KPQR.GL.W.0021.000000T0000Z-140509T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
830 AM PDT THU MAY 8 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS: SOUTH WIND GRADUALLY INCREASING TO 20 TO 30 KNOTS BY
  EARLY THIS AFTERNOON. A COASTAL JET IS LIKELY TO
  DEVELOP...PRODUCING GUSTS UP TO 40 KNOTS. EXPECT THE WIND TO
  SHIFT TO THE WEST IN THE LATE AFTERNOON...BUT GUSTS TO 25 KNOTS
  WILL CONTINUE THROUGH FRIDAY MORNING.

* SEAS: COMBINED SEAS WILL INCREASE QUICKLY FROM 2 TO 4 FEET 
  EARLY THIS MORNING TO STEEP AND WIND DRIVEN AT 7 TO 9 FEET 
  WITH A PERIOD AROUND 9 SECONDS LATE THIS MORNING AND 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ270-275-082330-
/O.CON.KPQR.SI.Y.0060.000000T0000Z-140509T1500Z/
/O.CON.KPQR.SW.Y.0039.000000T0000Z-140509T1500Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
830 AM PDT THU MAY 8 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM
PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PDT
FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 8 AM PDT FRIDAY. 

* WINDS: SOUTH WIND GRADUALLY INCREASING TO 20 TO 25 KNOTS THIS
  MORNING WITH GUSTS 30 TO 35 KNOTS. STRONGEST WIND EXPECTED TO BE
  WITHIN 20 NM OF THE COASTLINE. WEST WIND GUSTING TO 25 KNOTS CAN
  BE EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. 

* SEAS: BECOMING STEEP AND WIND DOMINATED THIS MORNING. SEAS 
  WILL PUSH INTO THE 7 TO 9 FT RANGE WITH PERIODS RUNNING AROUND 
  7 SECONDS LATE THIS MORNING INTO THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
226 
WHUS76 KPQR 082130
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
230 PM PDT THU MAY 8 2014


PZZ250-255-090000-
/O.CON.KPQR.GL.W.0021.000000T0000Z-140509T0000Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
230 PM PDT THU MAY 8 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT EARLY THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT EARLY THIS
EVENING.

* WINDS: SOUTH TO SOUTHWEST WIND 20 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS WILL CONTINUE THROUGH EARLY THIS EVENING. WIND WILL
  DECREASE TO WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BY
  MIDNIGHT. EXPECT GUSTS TO 25 KNOTS OVERNIGHT THROUGH FRIDAY.

* SEAS: COMBINED SEAS 7 TO 9 FEET WILL BE PRIMARILY WIND-DRIVEN
  TONIGHT...WITH PERIODS OF 7 TO 8 SECONDS. SEAS AROUND 9 FEET CAN
  BE EXPECTED LATE TONIGHT THROUGH FRIDAY NIGHT...WITH PERIODS
  CLOSE TO 9 SECONDS. THIS WILL RESULT IN STEEP...HAZARDOUS WAVES. 

* THUNDERSTORMS: THERE IS A THREAT OF THUNDERSTORMS TONIGHT
  THROUGH FRIDAY EVENING. THE MOST FAVORABLE PERIOD WILL BE LATE
  FRIDAY MORNING THROUGH FRIDAY AFTERNOON. ERRATIC WIND GUSTS TO
  35 KNOTS ARE POSSIBLE WITH ANY THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ270-275-090530-
/O.CON.KPQR.SI.Y.0060.000000T0000Z-140509T1500Z/
/O.CON.KPQR.SW.Y.0039.000000T0000Z-140509T1500Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
230 PM PDT THU MAY 8 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM
PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PDT
FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 8 AM PDT FRIDAY. 

* WINDS: SOUTHWEST TO WEST WIND 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS CAN BE EXPECTED THIS EVENING THROUGH FRIDAY MORNING. 

* SEAS: SEAS WILL BE NEAR 9 FEET TONIGHT THROUGH FRIDAY NIGHT.
  SHORT PERIODS OF 7 TO 9 SECONDS WILL RESULT IN STEEP...HAZARDOUS
  WAVES. 

* THUNDERSTORMS: THERE IS A THREAT OF THUNDERSTORMS TONIGHT
  THROUGH FRIDAY EVENING. THE MOST FAVORABLE PERIOD WILL BE LATE
  FRIDAY MORNING THROUGH FRIDAY AFTERNOON. ERRATIC WIND GUSTS TO
  35 KNOTS ARE POSSIBLE WITH ANY THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at May 7, 8:53 AM PDT, 5 hours 58 minutes earlier.

Area forecast discussion, May 7, 8:53 AM PDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
853 AM PDT WED MAY 7 2014

.SYNOPSIS...A WEAK RIDGE OF HIGH PRES ALONG THE COAST TODAY WILL
GIVE WAY TO A WARM FRONT APPROACHING THE COAST TONIGHT. A COLD FRONT
WILL FOLLOW THU USHERING IN A PERIOD OF COOLER AND SHOWERY WEATHER
THAT WILL CONTINUE INTO SAT AS AN UPPER LOW CROSSES THE REGION.
&&

.SHORT TERM...AREAS OF LOW CLOUDS REMAINED ALONG THE OREGON
COAST...OVER WA CASCADES AND ALONG THE LOWER COLUMBIA THIS MORNING.
CLOUD MOVEMENTS ON SATELLITE SUGGESTED A NNE LOW LEVEL OFFSHORE FLOW
WHICH SHOULD HELP BRING SOME SUN TO MOST AREAS TODAY. TEMPS WERE
QUITE COOL IN THE VALLEY THIS MORNING...BUT WITH A SHALLOW INVERSION
EXPECT TEMPS TO REBOUND QUICKLY WITH THE SUN.

REMAINDER OF SHORT TERM DISCUSSION UNCHANGED...SATELLITE IMAGERY
SHOWS THE NEXT FRONTAL SYSTEM FORMING OFFSHORE NEAR 140W WITH A
SURFACE LOW CENTERED AT 45N 140W. THIS SYSTEM WILL APPROACH OREGON
TODAY AND TONIGHT. THE MODELS STILL VARY ON THE ONSET OF
PRECIPITATION WITH THE NAM AND GFS FORECASTING RAIN AT THE COAST
OVERNIGHT TONIGHT...AND THE ECMWF HOLDING OFF RAIN UNTIL THURSDAY
MORNING. THE INITIAL RAIN WHETHER IT BEGINS LATE TONIGHT OR EARLY
THURSDAY WILL THE COAST MEASURING LESS THAN A TENTH OF ACCUMULATING
RAIN. HOWEVER...A MORE DYNAMIC COLD FRONT WILL BRING MORE MEASURABLE
RAIN THURSDAY AFTERNOON AND NIGHT. THERE IS PLENTY OF MOISTURE
AVAILABLE FOR THIS SYSTEM AND MODELS SHOW DECENT LIFT WITH A 140+KT
500MB JET JUST OFFSHORE THE WA/OR BORDER. EXPECT 0.75 TO AN INCH OF
RAIN FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR THE COAST
RANGE AND NORTHERN CASCADES WITH AROUND A HALF OF AN INCH ELSEWHERE.
SNOW LEVELS WILL REMAIN ABOVE THE CASCADE PASSES THROUGH THURSDAY
NIGHT.

THERE WILL BE COOL AND SHOWERY WEATHER BEHIND THE FRONT ON FRIDAY. A
COLD UPPER LEVEL LOW WILL MOVE OVER THE AREA SATURDAY INCREASING
INSTABILITY AND MAINTAINING BELOW NORMAL TEMPERATURES. THIS LOW MAY BE
DYNAMIC ENOUGH TO GENERATE A FEW THUNDERSTORMS SATURDAY AFTERNOON AND
HAVE ADDED A SLIGHT CHANCE FOR THUNDERSTORMS TO THE FORECAST. HARTLEY

LONG TERM...SATURDAY NIGHT THROUGH TUESDAY NIGHT...HIGH PRESSURE WILL
REBUILD SATURDAY NIGHT AND HOLD THROUGH EARLY NEXT WEEK. THIS WILL
RESULT IN DRIER AND WARMER WEATHER. TEMPERATURES SHOULD WARM TO THE
SEASONAL NORMAL SUNDAY...THEN CONTINUE WARMING TO ABOVE NORMAL WITH
DAYTIME HIGHS IN THE 70S FOR MONDAY AND TUESDAY. HARTLEY
&&

.AVIATION...HIGH PRESSURE OVER THE REGION WILL BRING VFR
CONDITIONS THROUGH AT LEAST 06Z THURSDAY. A WARM FRONT WILL SPREAD
RAIN TO THE COAST AROUND 06Z THURSDAY AND ACROSS THE INTERIOR BY 12Z
THURSDAY. CONDITIONS SHOULD DETERIORATE TO MVFR AROUND 12Z THURSDAY
FOR COASTAL TAF SITES...WITH MVFR CONDITIONS HOLDING OUT FOR
INTERIOR LOCATIONS UNTIL CLOSER TO 18Z THURSDAY.

KPDX AND APPROACHES...HIGH PRESSURE WILL GIVE WAY TO RAIN EARLY
THURSDAY MORNING AS A WARM FRONT MOVES INTO THE REGION. THIS
SHOULD ALLOW CONDITIONS TO REMAIN VFR THROUGH AT LEAST 12Z
THURSDAY...IF NOT THROUGH 18Z THURSDAY. /NEUMAN

&&

.MARINE...HIGH PRESSURE OVER THE REGION TODAY WILL GIVE WAY TO A
WARM FRONT SPREADING EASTWARD OVER THE WATERS TONIGHT. ONCE THE
WARM FRONT PASSES EARLY THURSDAY MORNING...EXPECT SOUTH WINDS TO
INCREASE SOLIDLY INTO SMALL CRAFT CRITERIA WITH GUSTS TO 30 KT. A
COASTAL JET WILL LIKELY THEN DEVELOP AND PUSH WIND GUSTS INTO LOW
END GALE FORCE CRITERIA WITH GUSTS OF 35 KT...POSSIBLY 40
KT...WITHIN 20 NM OF THE COAST. EXPECT WINDS TO TURN WESTERLY AND
SUBSIDE TO NUISANCE TYPE 25 KT GUSTS AFTER COLD FRONTAL PASSAGE.
THIS APPEARS MOST LIKELY TO HAPPEN BETWEEN 1 AND 3 PM AT THIS POINT.
THESE GUSTY 25 KT WINDS WILL LIKELY HOLD THROUGH THURSDAY EVENING.
ADDITIONAL ROUNDS OF SMALL CRAFT CRITERIA GUSTS OF 25 KT APPEAR
POSSIBLE FRIDAY.

WITH VERY LITTLE IN THE WAY OF A SWELL OUT THERE...EXPECT SEAS TO
BECOME ESPECIALLY STEEP AND WIND DRIVEN THURSDAY. SEAS COULD
TEMPORARILY PUSH ABOVE 10 FT FOR A COUPLE HOURS EARLY TO MID
THURSDAY AFTERNOON ACROSS THE INNER WATERS...BEFORE DROPPING INTO
THE 7 TO 9 FT RANGE. SEAS WILL THEN HOLD STEADY WITH FRIDAY...POSSIBLY
PUSHING 10 FT AGAIN BRIEFLY FRIDAY NIGHT. HIGH PRESSURE WILL BRING
QUIETER WEATHER AND SEAS FOR THE REST OF THE WEEKEND AND EARLY
NEXT WEEK. /NEUMAN

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 7 AM THURSDAY TO 1 AM PDT
     FRIDAY FOR WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD
     OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR
     FROM 10 TO 60 NM.

     GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
     OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
     OUT 10 NM.

&&

MORE WEATHER INFORMATION ONLINE AT...
    HTTP://WEATHER.GOV/PORTLAND

INTERACT WITH US VIA SOCIAL MEDIA
    WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PORTLAND.GOV
    WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:37 AM PDTSmall Craft Advisory for WindsPQR65 hr
May 7, 8:25 AM PDTGale WatchPQR6 hr
May 7, 2:51 PM PDTSmall Craft Advisory for Hazardous SeasPQR57 hr

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.